Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 232, NWS Tulsa, OK

June 13, 2005Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2005, 8:12 PM CDT for Benton County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 8:12 PM CDT (01:12 UTC)
Expired
Jun 13, 2005, 9:18 PM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Benton County, AR

The radar

The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:55 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2648 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2648 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 140111
SVRTSA
ARC007-140215-
/O.NEW.KTSA.SV.W.0232.050614T0112Z-050614T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 915 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 2 MILES SOUTH OF
  GRAVETTE...MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIWASSE...
  BELLA VISTA...BENTONVILLE...ROGERS...PEA RIDGE...GARFIELD AND
  GATEWAY.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3646 9459 3629 9452 3632 9383 3655 9386

$$
2 follow-up statements
000 
WWUS54 KTSA 140132
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT MON JUN 13 2005

ARC007-140215-
/O.CON.KTSA.SV.W.0232.000000T0000Z-050614T0215Z/
BENTON AR-
832 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR
BENTON COUNTY...

AT 831 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING
WINDS TO 70 MPH.  THIS STORM WAS LOCATED NEAR BENTONVILLE...MOVING
EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROGERS...PEA
RIDGE...AVOCA...HILL TOP...WALNUT HILL...GARFIELD...LARUE...BLAND...
GATEWAY AND BEAVER LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3646 9459 3629 9452 3632 9383 3655 9386

$$
000 
WWUS54 KTSA 140218
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT MON JUN 13 2005

ARC007-140228-
/O.EXP.KTSA.SV.W.0232.000000T0000Z-050614T0215Z/
BENTON AR-
918 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY EXPIRED AT 915
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.

LAT...LON 3646 9459 3629 9452 3632 9383 3655 9386

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:52 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 13, 7:52 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT MON JUN 13 2005

.MESOSCALE UPDATE...
OVERALL IT APPEARS THAT A WEAKENING TREND MAY HAVE BEGUN.

WE ARE EXTENDING A SEVERE TSTORM WARNING AHEAD OF THE PITTSBURG
COUNTY BOW BASED ON 50 TO 70 MPH WIND REPORTS AROUND MCALESTER.
THAT LINE SEGMENT APPEARS TO BE FULLY OUTFLOW DOMINITATED AND
SHOULD WEAKEN...BUT THE ATMOSPHERE SHOULD SUPPORT AGGRESSIVE
OUTFLOW AND THE STRONG WINDS MAY CONTINUE FOR A TIME BEYOND
THE TIME THAT THE RADAR PRESENTATION BECOME DIFUSE.

WE ARE BECOMING CONCERNED ABOUT THE TRAINING ECHOES IN DELAWARE AND
BENTON COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 13, 6:23 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT MON JUN 13 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
623 PM CDT MON JUN 13 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTH OF A LINE FROM JOPLIN TO STROUD AND NORTH OF
                A LINE FROM MCALESTER TO ST. PAUL.
	ONSET...NOW...ENDING BY 11PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW...ENDING BY 1AM.

	AREA AT GREATEST RISK...SOUTH OF A LINE FROM JOPLIN TO STROUD
                 AND NORTH OF A LINE FROM MCALESTER TO ST.PAUL.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.  A FEW OF THE CELLS WILL BE SEVERE.  WIND FIELDS ALOFT
WILL SUPPORT A SUPERCELL MODE ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS.  ELSEWHERE THE WINDS ALOFT WILL RESULT IN A MIXED
MODE OF MOSTLY MULTI-CELL LINES OR CLUSTERS...WITH AN EMBEDDED SUPERCELL
POSSIBLE.  WEAK LOW-LEVEL WINDS ACROSS THE AREA SHOULD LIMIT TORNADO
POTENTIAL.  HOWEVER...THE POTENTIAL FOR SIGNIFICANT DOWNBURSTS WILL
EXIST THIS EVENING.  THE ACTIVITY SHOULD BEGING TO DIMINISH BY LATE EVENING
AS THE MAIN UPPER SYSTEM LIFTS AWAY FROM THE AREA.  THE EXCEPTION WOULD
BE IF A MESOSCALE CONVECTIVE SYSTEM CAN DEVELOP.  WE WILL MONITOR
FOR THAT POSSIBILITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE RISK AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRIER AIR BEHIND THE COLD FRONT WILL PUSH THUNDERSTORM ACTIVITY TO THE
SOUTHERN PORTION OF THE FORECAST AREA TUESDAY AND WEDNESDAY. NORTHWEST
FLOW WITH POSSIBLE MCS DEVELOPMENT WILL RETURN A CHANCE OF THUNDERSTORMS
FOR THE ENTIRE FORECAST AREA FOR THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 13, 5:40 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT MON JUN 13 2005

ARZ001-132345-
BENTON AR-
540 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF SILOAM SPRINGS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...MILLER...HILL TOP...BENTONVILLE...
SILOAM SPRINGS...ROGERS...LOWELL...GENTRY...GRAVETTE...PEA RIDGE...
LAKE FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CAVE SPRINGS...MONTE NE...CHEROKEE CITY...VAUGHN...LARUE...DECATUR...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA...GARFIELD AND BEAVER LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 13, 6:24 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             3 NE PRYOR              36.34N 95.28W
06/13/2005  1.00 INCH        MAYES              OK   PUBLIC

&&

JDS
Local storm report, Jun 13, 6:56 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             5 S PRYOR               36.24N 95.32W
06/13/2005  1.00 INCH        MAYES              OK   EMERGENCY MNGR

&&

JDS
Local storm report, Jun 13, 6:59 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             PRYOR                   36.31N 95.32W
06/13/2005  1.00 INCH        MAYES              OK   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL

&&

JDS
Local storm report, Jun 13, 7:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             BEGGS                   35.74N 96.07W
06/13/2005  0.88 INCH        OKMULGEE           OK   FIRE DEPT/RESCUE

0737 PM     HAIL             1 W GRAVETTE            36.42N 94.47W
06/13/2005  0.75 INCH        BENTON             AR   AMATEUR RADIO

0738 PM     TSTM WND GST     MCALESTER               34.93N 95.77W
06/13/2005  65 MPH           PITTSBURG          OK   BROADCAST MEDIA

0741 PM     TSTM WND GST     1 E MCALESTER           34.93N 95.75W
06/13/2005  72 MPH           PITTSBURG          OK   BROADCAST MEDIA

&&

SAA
Special weather statement, Jun 13, 8:06 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT MON JUN 13 2005

OKZ066-140215-
OKMULGEE-
806 PM CDT MON JUN 13 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR
THE FOLLOWING AREAS...

IN OKLAHOMA THIS CANCELS 1 COUNTY

IN NORTHEAST OKLAHOMA

OKMULGEE...

THIS INCLUDES THE CITIES OF...OKMULGEE.

ARZ001>002-010>011-019>020-029-OKZ058-062>063-067>076-
140400-
BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON-
ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES-
MUSKOGEE-OTTAWA-PITTSBURG-SEQUOYAH-WAGONER-
806 PM CDT MON JUN 13 2005

...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 13 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... DELAWARE... MAYES...
OTTAWA... WAGONER...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...
MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH...
VAN BUREN...STIGLER...EUFAULA...SALLISAW...OZARK...CHARLESTON...
FAYETTEVILLE...SPRINGDALE...MCALESTER...PRYOR...MUSKOGEE...
MIAMI...HUNTSVILLE...WAGONER...STILWELL AND WILBURTON.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:22 PM CDTSevere Thunderstorm WarningTSABenton53 min
Jun 13, 8:50 PM CDTSevere Thunderstorm WarningTSACarroll55 min
Jun 13, 9:13 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian47 min
Jun 13, 9:38 PM CDTSevere Thunderstorm WarningTSAMadison, Washington67 min
Jun 13, 9:40 PM CDTSevere Thunderstorm WarningTSAFranklin53 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.